Alert archive / Nevada / Flash Flood Warnings in 2025
Flash Flood Warning 85, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 5, 2025, 4:35 PM PDT for Lincoln County, Nevada. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2025, 4:35 PM PDT (23:35 UTC)
- Expired
- Sep 5, 2025, 7:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 141 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 5:00 PM PDT | FLASH FLOOD | 1 N Caliente, NV | Lincoln County Sheriffs Office reported Highway 93 is closed between Caliente and Mile Marker 101 in both directions due to flash flooding. |
| Sep 5, 5:00 PM PDT | FLASH FLOOD | 6 Nne Caliente, NV | Carrigan Road near Highway 93 is experiencing very rapid flash flooding about 3 feet deep. |
| Sep 5, 5:00 PM PDT | FLASH FLOOD | Caliente, NV | Significant flooding with large boulders and debris along Denton Heights Road in Caliente. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
019
WGUS55 KVEF 052335
FFWVEF
NVC017-060215-
/O.NEW.KVEF.FF.W.0085.250905T2335Z-250906T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
435 PM PDT Fri Sep 5 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southeastern Lincoln County in south central Nevada...
* Until 715 PM PDT.
* At 435 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Caliente, Pioche, Cabin Pines Campground, Kershaw-Ryan Campground,
Panaca, Cathedral Gorge State Park, Beaver Dam State Park and
Elgin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3733 11470 3778 11480 3795 11464 3795 11443
3778 11405 3717 11405 3720 11433
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCS2 follow-up statements
738
WGUS75 KVEF 060020 RRA
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
520 PM PDT Fri Sep 5 2025
NVC017-060215-
/O.CON.KVEF.FF.W.0085.000000T0000Z-250906T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NV-
520 PM PDT Fri Sep 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT THIS
EVENING FOR SOUTHEASTERN LINCOLN COUNTY...
At 520 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Caliente, Pioche, Cabin Pines Campground, Kershaw-Ryan Campground,
Panaca, Cathedral Gorge State Park, Beaver Dam State Park and
Elgin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3733 11470 3778 11480 3795 11464 3795 11443
3778 11405 3717 11405 3720 11433
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCS077
WGUS75 KVEF 060207
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
707 PM PDT Fri Sep 5 2025
NVC017-060217-
/O.EXP.KVEF.FF.W.0085.000000T0000Z-250906T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NV-
707 PM PDT Fri Sep 5 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM PDT THIS EVENING FOR
SOUTHEASTERN LINCOLN COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3733 11470 3778 11480 3795 11464 3795 11443
3778 11405 3717 11405 3720 11433
$$
JCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 3:17 PM PDT, 1 hour 18 minutes earlier. Its key messages:
- * Monsoon moisture will remain in place through Sunday, promoting scattered afternoon showers and thunderstorms each day. Activity will gradually shift eastward as drier air moves into the region early next week. * A drying trend is expected the first half of the week as flow becomes more westerly. Relatively cooler temperatures will also overspread the region by mid week.
Area forecast discussion, Sep 5, 3:17 PM PDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 317 PM PDT Fri Sep 5 2025 .KEY MESSAGES... * Monsoon moisture will remain in place through Sunday, promoting scattered afternoon showers and thunderstorms each day. Activity will gradually shift eastward as drier air moves into the region early next week. * A drying trend is expected the first half of the week as flow becomes more westerly. Relatively cooler temperatures will also overspread the region by mid week. && .DISCUSSION... Anomalously high moisture remains across the Desert Southwest, trapped beneath a flattening area of high pressure situated over northern Mexico. This coupled with daytime heating and orographic and mesoscale influences will continue to promote scattered showers and thunderstorms through tonight. Areas of central and southern Nevada, and adjacent western Arizona look to hold the greatest potential for showers and storms. Hi-res ensembles have recently struggled with convective evolution into the evening and overnight hours, often underestimating the longevity and intensity of showers and storms. Recent examples include Tuesday earlier this week and last night, when large storm complexes developed and lasted well past sunrise. The gradual invasion of drier air makes for lesser confidence in something similar happening overnight, but there remains at least a 10-20 percent chance of some kind of convective complex developing across central/southern Nevada and shifting south and east overnight. Regardless, any stronger storm cells will be capable of producing rainfall rates of 3-4 inches per hour, localized flooding and gusty winds. The focus for Sunday's storms will shift eastward into mostly western Arizona and Utah as upper flow becomes more westerly in nature. However, an isolated terrain induced storm or two may occur further west. Medium to long range ensembles display rather high confidence in the development of a large upper trough off the California coast. This will push remnant moisture east of the region, resulting in drier conditions. With lower heights, we can also expect to see temperatures around 5-10 degrees below seasonal normals. The drier air will also bring more relief overnight with pleasant morning conditions from midweek on. && .AVIATION...For Harry Reid...For the 00Z Forecast Package...Isolated showers and storms will linger into the early evening hours before gradually diminishing. While confidence is low on direct impacts to the terminal, any stronger nearby storm could product gusty outflows and varying wind direction. For now will maintain VCTS through 02z with improving conditions thereafter. Light east/northeast winds to eventually shift briefly southwest then turn more northwest to northeast overnight into early Saturday. For the rest of southern Nevada, northwest Arizona and southeast California...For the 00Z Forecast Package...Isolated showers and thunderstorms continue, with more widespread activity across central and southern Nevada. Confidence remains low in any specific terminal being impacted, but gusty outflow winds will be likely with any nearby thunderstorm. Winds have generally remained easterly to southeasterly and will eventually take on a more diurnal trend overnight into early Saturday. Wind speeds will generally remain 10-15 knots or less except in and around thunderstorms, where winds may be gusty and erratic. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Austin For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 5, 1:49 PM PDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
149 PM PDT Fri Sep 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM Flash Flood 20 WNW Needles 34.92N 114.96W
09/04/2025 San Bernardino CA Law Enforcement
Goffs Road was closed due to flooding from
US 95 to Interstate 40.
&&
ASGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 12:58 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 5, 1:19 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 5, 1:56 PM PDT | Flash Flood Warning | VEF | Nye | 3 hr |
| Sep 5, 2:51 PM PDT | Flash Flood Warning | VEF | Nye | 3 hr |
| Sep 5, 3:36 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 5, 4:03 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Sep 5, 4:09 PM PDT | Flash Flood Warning | VEF | Esmeralda | 4 hr |
Nearby
Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.